Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 4, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Mar 28, 2006, 11:07 PM CST for Midland County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 28, 2006, 11:07 PM CST (05:07 UTC)
- Expired
- Mar 29, 2006, 2:00 AM CST
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Midland County, TX
The radar
The Midland/Odessa radar (KMAF), 14 km from the middle of the area, began a volume at 05:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 28, 11:50 PM CST | FLASH FLOOD | Midland, TX | WATER MORE THAN 2 INCHES OVER CURB INTERSECTION ANDREWS HIGHWAY AND MIDKIFF DRIVE IN MIDLAND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 43 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 5.1 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 759 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1354 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMAF 290509 FFWMAF TXC329-290800- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1107 PM CST TUE MAR 28 2006 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... WESTERN MIDLAND COUNTY IN WEST TEXAS... * UNTIL 200 AM CST * AT 1105 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED THUNDERSTORMS PRODUCING HOURLY RAINFALL AMOUNTS NEAR TWO INCHES PER HOUR OVER ODESSA. THESE STORMS WERE MOVING NORTHEAST AT 20 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WARFIELD... VALLEY VIEW...MIDLAND INTERNATIONAL AIR...MIDLAND INTERNATIONAL AIRPORT...MIDLAND AND COTTON FLAT BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO HIGHER GROUND. TO REPORT FLOODING OR SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3167 10227 3169 10191 3207 10192 3206 10226 $$
2 follow-up statements
000 WGUS74 KMAF 290601 FFSMAF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1154 PM CST TUE MAR 28 2006 TXC329-290800- MIDLAND TX- 1154 PM CST TUE MAR 28 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 AM CST FOR WESTERN MIDLAND COUNTY... AT 1150 PM CST...A TRAINED WEATHER SPOTTER REPORTED WATER TWO INCHES OVER THE CURB IN THE CITY OF MIDLAND AT THE INTERSECTION OF ANDREWS HIGHWAY AND MIDKIFF DRIVE. AT 1150 PM CST DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS CONTINUING ACROSS THE COUNTY. THE HEAVIEST THUNDERSTORMS WERE LOCATED IN THE GREENWOOD AND SPRABERRY VICINITIES. THESE SHOWERS AND THUNDERSTORMS WILL LIKELY PRODUCE ADDITIONAL FLASH FLOODING. AREAS IMPACTED INCLUDE MIDLAND...VALLEY VIEW...GREENWOOD AND SPRABERRY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO HIGHER GROUND. LAT...LON 3167 10227 3169 10191 3207 10192 3206 10226 $$
000 WGUS74 KMAF 290755 FFSMAF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 154 AM CST WED MAR 29 2006 TXC329-290804- MIDLAND TX- 154 AM CST WED MAR 29 2006 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 200 AM CST(100 AM MST) FOR WESTERN MIDLAND COUNTY... AT 154 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE HEAVY RAIN THAT PROMPTED THE FLASH FLOOD WARNING HAD MOVED OUT OF THE WARNED AREA. ALTHOUGH THE THREAT OF SEVERE WEATHER HAS PASSED...PONDING OF WATER WILL LIKELY CONTINUE ON SOME ROADWAYS...ESPECIALLY IN THE CITY OF MIDLAND. MOTORISTS SHOULD REMAIN CAUTIOUS AND BE PREPARED TO SLOW DOWN IF WATER IS ENCOUNTERED TO PREVENT HYDROPLANING AND LOSS OF VEHICLE CONTROL. LAT...LON 3167 10227 3169 10191 3207 10192 3206 10226 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 28, 6:08 PM CST, 4 hours 59 minutes earlier.
Area forecast discussion, Mar 28, 6:08 PM CST, 4 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
608 PM CST TUE MAR 28 2006
.UPDATE...
WILL SEND AN UPDATE SHORTLY TO INCLUDE SEVERE THUNDERSTORMS WATCH
NUMBER 107...WHICH IS IN EFFECT UNTIL 1100 PM CST.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM NOON CST THURSDAY TO 6 PM CST THURSDAY
FOR THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY
PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA
COUNTY...AND SOUTHERN LEA COUNTY.
TX...FIRE WEATHER WATCH FROM NOON CST THURSDAY TO 6 PM CST THURSDAY
FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS...LOVING...
REEVES COUNTY AND UPPER TRANS PECOS...WARD...AND WINKLER.
&&
99/99Hazardous weather outlook, Mar 28, 2:33 PM CST, 8 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 233 PM CST TUE MAR 28 2006 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-292045- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 233 PM CST TUE MAR 28 2006 /133 PM MST TUE MAR 28 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP OVER WEST TEXAS AND SOUTHEAST NEW MEXICO TONIGHT. THE BEST CHANCE OF THUNDERSTORMS WILL BE OVER THE LOWER TRANS PECOS REGION AND THE PERMIAN BASIN. SOME OF THE STORMS MAY REACH SEVERE LIMITS WITH HAIL AND GUSTY WINDS THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR AREAS GENERALLY EAST OF A LAMESA TO SANDERSON LINE ON WEDNESDAY AFTERNOON. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN CONCERN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED...ESPECIALLY WEDNESDAY AFTERNOON ACROSS THE PERMIAN BASIN. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Mar 28, 6:55 PM CST, 4 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 655 PM CST TUE MAR 28 2006 NMZ028-033-034-TXZ059-290200- CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-EDDY COUNTY PLAINS-LOVING- 555 PM MST TUE MAR 28 2006 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR LOVING...SOUTHEASTERN EDDY AND SOUTHWESTERN LEA COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 27 MILES NORTH OF RED BLUFF LAKE TO 5 MILES SOUTHEAST OF RED BLUFF LAKE AT 555 PM MST OR 655 PM CST...MOVING NORTHEAST AT 20 MPH. THESE STORMS MAY CONTAIN PEA SIZE HAIL... BRIEF HEAVY RAIN AND WIND GUSTS TO 50 MPH. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MST OR 1100 PM CST TUESDAY EVENING FOR SOUTHWESTERN TEXAS. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Local storm report, Mar 28, 8:11 PM CST, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
811 PM CST TUE MAR 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 9 WSW FORT STOCKTON 30.84N 103.03W
03/28/2006 E1.75 INCH PECOS TX PUBLIC
GOLF BALL HAIL FELL INTERMITTENTLY FROM 515 TO 625 PM AT
BELDING FARM AND COVERED THE GROUND UP TO 2 INCHES DEEP.
0545 PM TSTM WND GST 4 WSW VERHALEN 31.11N 103.65W
03/28/2006 E55.00 MPH REEVES TX PUBLIC
PEA SIZED HAIL ACCOMPANIED 55 MPH WIND GUSTS.
0600 PM HAIL VERHALEN 31.13N 103.59W
03/28/2006 E1.00 INCH REEVES TX PUBLIC
0617 PM TSTM WND GST 1 E BARSTOW 31.46N 103.38W
03/28/2006 E60.00 MPH WARD TX LAW ENFORCEMENT
0657 PM HAIL 7 E WINK 31.76N 103.03W
03/28/2006 E1.00 INCH WINKLER TX PUBLIC
0705 PM HAIL KERMIT 31.85N 103.09W
03/28/2006 E1.00 INCH WINKLER TX PUBLIC
0705 PM HAIL BELDING 30.79N 103.03W
03/28/2006 E0.88 INCH PECOS TX LAW ENFORCEMENT
0715 PM TSTM WND GST KERMIT 31.85N 103.09W
03/28/2006 E65.00 MPH WINKLER TX PUBLIC
0715 PM TSTM WND DMG KERMIT 31.85N 103.09W
03/28/2006 WINKLER TX LAW ENFORCEMENT
QUARTER HAIL AND STRONG WINDS BROKE WINDOWS IN HOMES.
0715 PM TSTM WND DMG WINK 31.76N 103.15W
03/28/2006 WINKLER TX LAW ENFORCEMENT
QUARTER HAIL AND STRONG WINDS BROKE WINDOWS IN HOMES.
&&
ALYSTERSpecial weather statement, Mar 28, 9:20 PM CST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 920 PM CST TUE MAR 28 2006 TXZ062-290345- MIDLAND- 920 PM CST TUE MAR 28 2006 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHEASTERN MIDLAND COUNTY. A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF VALLEY VIEW AT 920 PM CST...MOVING NORTHEAST AT 25 MPH. AREAS AFFECTED INCLUDE GREENWOOD AND FARM TO MARKET ROAD 307. THIS STORM MAY CONTAIN PEA SIZE HAIL... BRIEF HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CST TUESDAY EVENING FOR SOUTHWESTERN TEXAS. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Local storm report, Mar 28, 11:00 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1100 PM CST TUE MAR 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL BELDING 30.79N 103.03W
03/28/2006 E1.00 INCH PECOS TX LAW ENFORCEMENT
UP TO QUARTER SIZED HAIL REPORTED IN BELDING. THE HAIL
COVERED THE GROUND LOOKING LIKE IT SNOWED.
0630 PM HAIL BELDING 30.79N 103.03W
03/28/2006 E0.88 INCH PECOS TX PUBLIC
0915 PM HAIL 30 SE FORT STOCKTON 30.58N 102.53W
03/28/2006 E1.00 INCH PECOS TX PUBLIC
PUBLIC REPORTED QUARTER SIZE HAIL 3 INCHES DEEP ON
HIGHWAY 285.
0955 PM HAIL BELDING 30.79N 103.03W
03/28/2006 E0.75 INCH PECOS TX PUBLIC
1009 PM HAIL 5 E FORT STOCKTON 30.89N 102.80W
03/28/2006 E1.75 INCH PECOS TX LAW ENFORCEMENT
&&
ALYSTERThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 6:12 PM CST | Severe Thunderstorm Warning | MAF | Ward | 63 min |
| Mar 28, 6:26 PM CST | Severe Thunderstorm Warning | MAF | Pecos | 64 min |
| Mar 28, 6:32 PM CST | Severe Thunderstorm Warning | MAF | Winkler | 58 min |
| Mar 28, 7:28 PM CST | Severe Thunderstorm Warning | MAF | Winkler | 37 min |
| Mar 28, 7:28 PM CST | Severe Thunderstorm Warning | MAF | Pecos | 62 min |
| Mar 28, 7:28 PM CST | Severe Thunderstorm Warning | MAF | Pecos | 62 min |
| Mar 28, 7:51 PM CST | Severe Thunderstorm Warning | MAF | Reeves | 38 min |
| Mar 28, 8:29 PM CST | Severe Thunderstorm Warning | MAF | Pecos | 61 min |
| Mar 28, 8:57 PM CST | Severe Thunderstorm Warning | MAF | Terrell | 63 min |
| Mar 28, 9:29 PM CST | Severe Thunderstorm Warning | MAF | Pecos | 61 min |
| Mar 28, 9:56 PM CST | Severe Thunderstorm Warning | MAF | Terrell | 64 min |
| Mar 28, 10:11 PM CST | Severe Thunderstorm Warning | MAF | Crane | 55 min |
| Mar 28, 10:26 PM CST | Severe Thunderstorm Warning | MAF | Pecos | 64 min |
| Mar 28, 10:43 PM CST | Severe Thunderstorm Warning | MAF | Ector | 62 min |
| Mar 28, 10:46 PM CST | Flash Flood Warning | MAF | Ector | 3 hr |
| Mar 28, 10:54 PM CST | Severe Thunderstorm Warning | MAF | Midland | 66 min |
| Mar 28, 11:47 PM CST | Severe Thunderstorm Warning | MAF | Martin | 58 min |
| Mar 29, 12:20 AM CST | Severe Thunderstorm Warning | MAF | Howard | 55 min |
| Mar 29, 12:22 AM CST | Severe Thunderstorm Warning | MAF | Glasscock | 53 min |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.